MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD PRESET¿ ARTERIAL BLOOD COLLECTION SYRINGE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD PRESET¿ ARTERIAL BLOOD COLLECTION SYRINGE; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 364416
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Initial reporter address: (b)(6).H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use of bd preset¿ arterial blood collection syringe, foreign matter was found on the plunger stopper in the syringe.The device was replaced.No patient impact reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary material #: 364416.Lot/batch #: 3251819.Bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed and the indicated failure mode for foreign matter with the incident lot was not observed.The white material in the stopper is the vent plug.The vent plug allows air through so the syringe can fill and then when the blood hits it, it swells up and seals the hole, so blood doesn't pass through.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode foreign matter.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PRESET¿ ARTERIAL BLOOD COLLECTION SYRINGE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18664102
Report Number9617032-2024-00148
Device Sequence Number20554139
Product Code JKA
UDI-Device Identifier50382903644167
UDI-Public(01)50382903644167
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K022426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Catalogue Number364416
Device Lot Number3251819
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown